Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Wilmington, NC

July 2, 2015Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 2, 2015, 5:49 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 5:49 PM EDT (21:49 UTC)
Expired
Jul 2, 2015, 6:45 PM EDT
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:25 PM EDTHAIL 0.883 Nne Cerro Gordo, NCHAILL TO THE SIZE OF NICKELS WAS REPORTED ALONG WITH WINDS ESTIMATED TO 50 MPH ALONG HAYNES LENNON HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS52 KILM 022149
SVRILM
NCC017-047-155-022245-
/O.NEW.KILM.SV.W.0052.150702T2149Z-150702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
549 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 549 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BARNESVILLE...OR 13 MILES
  SOUTH OF LUMBERTON...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITEVILLE...FAIRMONT...TABOR CITY...CHADBOURN...BLADENBORO...FAIR
  BLUFF...BOARDMAN...SOUTHEASTERN COMMUNITY COLLEGE...BARNESVILLE...
  ABBOTTSBURG...EVERGREEN...ELKTON...EMERSON...CLARENDON...CHERRY
  GROVE...BRUNSWICK...CLARKTON...CERRO GORDO...MARIETTA AND
  PROCTORVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 211...AND BETWEEN MILE
MARKERS 213 AND 210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA NEAR MILE MARKER 13.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 394.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...
DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3439 7916 3460 7911 3449 7851 3414 7888
TIME...MOT...LOC 2149Z 288DEG 14KT 3444 7907 

$$

RGZ
2 follow-up statements
522 
WWUS52 KILM 022226
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT THU JUL 2 2015

NCC017-047-155-022245-
/O.CON.KILM.SV.W.0052.000000T0000Z-150702T2245Z/
BLADEN NC-ROBESON NC-COLUMBUS NC-
625 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN BLADEN...SOUTHEASTERN ROBESON AND NORTHWESTERN
COLUMBUS COUNTIES...

AT 625 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHADBOURN...OR 11 MILES WEST OF WHITEVILLE...MOVING EAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...TABOR CITY...CHADBOURN...BLADENBORO...FAIR BLUFF...
BOARDMAN...SOUTHEASTERN COMMUNITY COLLEGE...BARNESVILLE...
ABBOTTSBURG...EVERGREEN...ELKTON...EMERSON...CLARENDON...CHERRY
GROVE...BRUNSWICK...CLARKTON...CERRO GORDO...MARIETTA...ORRUM AND
COLUMBUS REGIONAL HEALTHCARE SYSTEM.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 372 AND 394.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3440 7916 3454 7887 3449 7851 3414 7888
      3439 7916
TIME...MOT...LOC 2225Z 281DEG 25KT 3434 7890 

$$

RGZ
527 
WWUS52 KILM 022247
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
646 PM EDT THU JUL 2 2015

NCC017-047-155-022256-
/O.EXP.KILM.SV.W.0052.000000T0000Z-150702T2245Z/
BLADEN NC-ROBESON NC-COLUMBUS NC-
646 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLADEN...
SOUTHEASTERN ROBESON AND NORTHWESTERN COLUMBUS COUNTIES HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3440 7916 3454 7887 3449 7851 3414 7888
      3439 7916
TIME...MOT...LOC 2245Z 288DEG 14KT 3434 7890 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:59 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 2, 2:59 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT THU JUL 2 2015

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK AND INTO THE UPCOMING HOLIDAY WEEKEND. THIS WILL CREATE
SLIGHTLY ABOVE NORMAL TEMPERATURES...ALONG WITH TYPICAL SUMMERTIME
THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. A FRONT MAY STALL
TO OUR NORTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...THUS FAR CONVECTION HAS BEEN SLOW TO DEVELOP
ACROSS THE LOCAL AREA. APPEARS THE MARGINAL MID LEVEL LAPSE RATES
AND LIMITED INSTABILITY ARE HELPING TO PREVENT ANY DEEPER
CONVECTION. FARTHER SOUTH...WHERE ML CAPE HAS EXCEEDED 2000
J/KG...STORMS HAVE BEEN ABLE TO DEVELOP ALONG A WEAK SURFACE
TROUGH PINNED CLOSE TO THE COAST. STORMS MAY TRY AND SPREAD NORTH
ALONG THIS BOUNDARY BUT FOR THE TIME BEING WILL FIND THE MID LEVEL
ENVIRONMENT LESS FAVORABLE. THERE IS ALSO SOME POST WAVE
SUBSIDENCE EVIDENT IN FORECAST SOUNDINGS...SOMETHING WHICH HANGS
AROUND INTO THE LATE AFTERNOON HOURS. SO WITHOUT MID LEVEL
SUPPORT NOT SURE A LOT OF DEEPER CONVECTION WILL BE ABLE TO
DEVELOP AND MAINTAIN ITSELF. BEST CHANCES APPEARS TO BE INLAND AS
THE STORMS DOWNSTREAM...CURRENTLY IN NORTHERN GA/WESTERN SC...MOVE
INTO THE REGION. CURRENT TIMING HAS THIS ACTIVITY REACHING THE
AREA IN THE 4PM TO 6PM TIME FRAME.

THINK BETTER EVENT WILL BE LATE TONIGHT. THE DIURNALLY DRIVEN
CONVECTION IS LIKELY TO WEAKEN RATHER QUICKLY WITH THE LOSS OF
HEATING. HOWEVER THERE IS A MORE POTENT SHORTWAVE APPROACHING THE
AREA AS THE PERIOD ENDS. IF AFTERNOON ACTIVITY IS LIMITED THIS
WAVE WOULD HAVE SOME MID LEVEL INSTABILITY AND ABUNDANT MOISTURE
TO TAP INTO. IN FACT THE NUMERICAL GUIDANCE DEPICTS LIMITED PRECIP
CHANCES THROUGH THE EVENING WITH AN INCREASE OVERNIGHT AS THE
SHORTWAVE APPROACHES. HAVE TRENDED THE FORECAST IN THIS DIRECTION
GIVEN RECENT RADAR TRENDS COMBINED WITH 12Z GUIDANCE. WORTH NOTING
THAT EITHER ROUND OF CONVECTION WOULD HAVE SOME POTENTIAL TO
PRODUCE DAMAGING WIND AND HAIL...THOUGH THE RISK REMAINS QUITE
LOW.

TEMPERATURES WILL BE TRICKY OVERNIGHT WITH A LOT DEPENDING ON HOW
CONVECTION LATER THIS AFTERNOON/EVENING AND OVERNIGHT PLAYS OUT.
MOST AREAS WILL REMAIN IN THE 70S WITH POTENTIAL FOR LOW TO MID
70S ACROSS A LARGE PORTION OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A BROADLY CYCLONIC PATTERN WILL PERSIST
ALOFT THROUGH THE PERIOD...AS WILL THE BERMUDA HIGH/INLAND THERMAL
TROUGH PATTERN AT THE SURFACE. TO OUR NORTH A FRONT WILL REMAIN
STALLED ALONG THE NC/VA BORDER. COMBINE THESE FACTORS WITH A VERY
MOIST AND MODERATELY UNSTABLE AIRMASS AND WE WILL CONTINUE TO SEE
THE CHANCE FOR CONVECTION THROUGH THE PERIOD. THE USUAL SUSPECTS
WILL BE IN PLAY AS FAR AS CONVECTIVE INITIATION GOES...DIURNAL
HEATING...THE SEA BREEZE FRONT...THE INLAND THERMAL TROUGH...OLD
OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES. THIS LATTER
FACTOR WILL BRING THE GREATEST POTENTIAL FOR STRONG CONVECTION AS
A SERIES OF SHORT WAVES CYCLE THROUGH THE BASE OF THE UPPER
TROUGH. EXACT TIMING OF THESE UPPER FEATURES IS...AS ALWAYS...AN
IFFY PROPOSITION...BUT A CONSENSUS OF GUIDANCE SHOWS ONE SUCH
SHORT WAVE MOVING THROUGH FRIDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...IN GENERAL...COASTAL CAROLINAS WILL REMAIN
IN A MORE TYPICAL SUMMERTIME PATTERN IN SOUTHWESTERLY FLOW ON
WESTERN PERIPHERY OF BERMUDA HIGH. THE LONGER WAVE TROUGH
EXTENDING DOWN FROM THE GREAT LAKES IN THE MID TO UPPER LEVELS
WILL PUSH A WEAKENING FRONTAL BOUNDARY SOUTH AND EAST THROUGH
EARLY NEXT WEEK AND ALTHOUGH THIS BOUNDARY MAY NEVER REACH INTO
OUR LOCAL AREA IT MAY ACT TO SHIFT LEE SIDE TROUGH FARTHER EAST.
THEREFORE SHOULD SEE ENHANCED CONVERGENCE AND MOISTURE POOL SOUTH
AND EAST OF THIS FRONT IN WARMER AND MORE MOIST AIR MASS. THIS IN
COMBINATION WITH SHORTWAVE ENERGY ALOFT WILL ACT TO PRODUCE
LOCALIZED CONVECTION EACH AFTERNOON. THE GFS ACTUALLY SHOWS A
BROAD CUT OFF LOW DEVELOPING ALONG THE LEE OF THE APPALACHIANS BY
MONDAY WHICH SEEMS TO OPEN UP BY TUES AND FINALLY LIFTS OFF TO THE
NORTHEAST AND WEAKENS THROUGH MID WEEK. THIS SHOULD HELP TO
ENHANCE CONVECTIVE DEVELOPMENT ON MONDAY BUT SHOULD DIMINISH UPPER
LEVEL SUPPORT BY TUES INTO WED BUT LEE SIDE TROUGH WILL STILL
REMAIN ACROSS INLAND CAROLINAS AND MODELS ARE SHOWING ANOTHER
SHORTWAVE TO FOLLOW BY THURS. OVERALL...LOCAL AREA WILL REMAIN IN
WARM AND HUMID SUMMERTIME AIR MASS AND THE SUBTLE PATTERN CHANGES
FROM THE SURFACE THROUGH THE UPPER LEVELS WILL WILL MAKE THE
BIGGEST DIFFERENCE EACH DAY IN TERMS OF BEHAVIOR OF SEA BREEZE
FRONT AND PIEDMONT TROUGH AND OVERALL POTENTIAL AND FOCUS OF
CONVECTION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...TERMINALS ARE VFR THIS AFTERNOON WITH SW WINDS AROUND
10KT. THE SEA BREEZE BOUNDARY WILL LIKELY REMAIN VERY NEAR THE
COASTAL TERMINALS THIS AFTERNOON AS IT DID YESTERDAY. THIS LEADS TO
LOW CONFIDENCE IN FORECAST WIND DIRECTIONS AT THE COASTAL TERMINALS
WITH DIRECTIONS OF S-W POSSIBLE.

PER VISIBLE SATELLITE LOOPS LOW CLOUDS ARE INCREASING WEST OF KFLO.
SHOWERS/ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
OVERNIGHT. BEST CHANCE FOR VCTS WILL BE KFLO/KLBT EARLY EVENING AND
COASTAL TERMINALS MID-LATE EVENING. OVERNIGHT THINK MOST ACTIVITY
WILL BE JUST SHOWERS. AFTER SUNRISE EXPECT WEST WINDS AND VFR
CONDITIONS.

EXTENDED OUTLOOK...PREDOMINATELY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...SOUTHWEST FLOW CONTINUES OVER THE WATERS
TODAY WITH SPEEDS 15 TO 20 KT. GRADIENT IS EXPECTED TO TIGHTEN UP
A BIT THIS EVENING...PUSHING SPEEDS CLOSE TO 20 KT OVERNIGHT. THIS
WILL PUSH SEAS...CURRENTLY RUNNING 3 TO 4 FT...TO 4 TO 6 FT ACROSS
OUTER EDGES OF ALL ZONES EXCEPT AMZ256 WHERE WIND COMPONENT WILL
BE MORE OFFSHORE. AS SUCH THE SCA CONTINUES UNALTERED STARTING
THIS EVENING THROUGH ROUGHLY DAYBREAK FRI.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BERMUDA HIGH/INLAND TROUGH PATTERN WILL
PERSIST THROUGH THE SHORT TERM...CONTINUING A SW FLOW IN THE 15 TO
20 KT RANGE FOR FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS
POSSIBLE LATE FRIDAY INTO EARLY SATURDAY AS SEAS BRIEFLY BUILD
INTO THE 4 TO 6 FT RANGE.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...LIGHT TO MODERATE SOUTHERLY FLOW AROUND
WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE PERIOD. MAY SEE THE
GRADIENT GET PINCHED AT TIMES AS LEE SIDE TROUGH MIGRATES CLOSER
TO THE COAST OR GETS ENHANCED BY SHORTWAVE MOVING THROUGH...BUT
OVERALL EXPECT A WEAKENING SFC FLOW THROUGH EARLY NEXT WEEK. WINDS
WILL SPIKE UP AND BACK SLIGHTLY IN SEA BREEZE NEAR SHORE EACH
AFTERNOON BUT OVERALL EXPECT WINDS MAINLY 10 KTS OR LESS. SEAS
WILL ALSO DIMINISH THROUGH THE PERIOD STARTING OUT 2 TO 4 FT BUT
DROPPING DOWN TO 3 FT OR LESS MON THROUGH TUES. A LONGER PERIOD SE
SWELL UP TO 9 SEC WILL DOMINATE COME SUNDAY NIGHT AS SHORTER
PERIOD WIND WAVES DIMINISH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY
     FOR AMZ250-252-254.

&&

SYNOPSIS...REK
NEAR TERM...III
SHORT TERM...REK
LONG TERM...MBB
AVIATION...MRR
MARINE...REK/III/MBB
Hazardous weather outlook, Jul 2, 4:02 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT THU JUL 2 2015

NCZ087-096-099-105-107-109-032015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SEVERE THUNDERSTORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

NCZ106-108-032015-
COASTAL PENDER-COASTAL NEW HANOVER-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

SCZ017-023-024-032-033-039-053-055-032015-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ056-032015-
COASTAL GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ054-032015-
COASTAL HORRY-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

NCZ110-032015-
COASTAL BRUNSWICK-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ256-032015-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ250-252-254-032015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

27

In the hours before

Special weather statement, Jul 2, 4:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT THU JUL 2 2015

SCZ017-023-022130-
MARLBORO-DARLINGTON-
447 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MARLBORO AND
DARLINGTON COUNTIES...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER AUBURN...OR NEAR
HARTSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...DARLINGTON...DOVESVILLE...NORTH HARTSVILLE...MONT
CLARE...DARLINGTON RACEWAY...FLOYD...LYDIA...AUBURN...KELLYTOWN...
OATS...MECHANICSVILLE...CAROLINA PINES REGIONAL MEDICAL CENTER AND
MCLEOD MEDICAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3449 8001 3443 7957 3429 7971
      3430 7973 3426 7975 3422 8011 3443 8017
TIME...MOT...LOC 2047Z 274DEG 27KT 3435 7999

RGZ
Special weather statement, Jul 2, 5:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT THU JUL 2 2015

NCZ087-022200-
ROBESON-
521 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROBESON COUNTY...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRMONT...OR 13 MILES
SOUTHWEST OF LUMBERTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...ROWLAND...BOARDMAN...BARNESVILLE...MARIETTA...
PROCTORVILLE...MCDONALD AND ORRUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 2 AND 5.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3461 7883 3459 7883 3457 7886 3453 7885
      3450 7887 3445 7893 3445 7894 3443 7897
      3442 7897 3432 7908 3444 7923 3453 7930
TIME...MOT...LOC 2121Z 271DEG 22KT 3446 7912

RGZ
Special weather statement, Jul 2, 5:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
531 PM EDT THU JUL 2 2015

SCZ017-023-024-032-033-022215-
DILLON-FLORENCE-MARION-MARLBORO-DARLINGTON-
531 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION...
SOUTHWESTERN DILLON...NORTH CENTRAL FLORENCE...SOUTHERN MARLBORO AND
EAST CENTRAL DARLINGTON COUNTIES...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS OVER FLORENCE DARLINGTON
TECHNICAL COLLEGE MAIN CAMPUS...OR NEAR DARLINGTON...MOVING EAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...DARLINGTON...QUINBY...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...BLUE BRICK...MARS BLUFF...CLAUSSEN...
MECHANICSVILLE...OAK GROVE...HEALTH SOUTH REHABILITATION HOSPITAL...
MCLEOD REGIONAL MEDICAL CENTER...CAROLINAS HOSPITAL SYSTEM...
CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER AND MCLEOD MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 139 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 160 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3437 7986 3434 7948 3409 7951 3419 7990
TIME...MOT...LOC 2131Z 281DEG 20KT 3427 7980

RGZ
Local storm report, Jul 2, 5:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     2 WNW DARLINGTON        34.32N  79.90W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN IN THE 600 BLOCK OF GILCHRIST
            ROAD. THE TIME WAS ESTIMATED BASED ON RADAR DATA.

&&

EVENT NUMBER ILM1500240

RJD
Local storm report, Jul 2, 5:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     3 E DARLINGTON          34.31N  79.82W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY AT INTERSECTION OF POCKET RD
            AND OXFORD RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500241

LACORTE
Local storm report, Jul 2, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     1 WSW DARLINGTON        34.30N  79.88W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON N MAIN ST NEAR CITI TRENDS. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500242

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:18 AM EDTSmall Craft AdvisoryILM27 hr
Jul 2, 4:11 PM EDTBeach Hazards StatementILMNew Hanover, Pender28 hr
Jul 2, 4:11 PM EDTRip Current StatementILMBrunswick28 hr
Jul 2, 4:11 PM EDTSpecial Weather StatementILMRobeson64 min
Jul 2, 5:21 PM EDTSpecial Weather StatementILMRobeson39 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson60 min
Jul 2, 7:35 PM EDTSpecial Weather StatementILMColumbus25 min
Jul 2, 7:42 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.